What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 26, 1:36 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 1:36 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
236 PM CDT Tue May 26 2020
.SYNOPSIS...
Issued at 235 PM CDT Tue May 26 2020
Strong low level flow from the southeast is paired with warm and
humid air over the region east of a surface low in southwest Iowa is
bringing another day of fast moving, strong to severe storms. Shear
values are more favorable for low level rotation in the far western
CWA as well as central Iowa. Farther east, we are very much
unstable, but less sheared, and this should result in more isolated
coverage and threats more limited to isolated downburst winds.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 235 PM CDT Tue May 26 2020
Fast moving storms today with downburst winds bring the primary
threat!
Storms today are much faster moving, and organized loosely into
spiral bands. This will result in very narrow swaths of training
through this evening, likely in eastern Iowa. CAPE values should
continue to be in the 1000 to 2000 J/KG through early evening, and
with stronger southerly flow, outflow boundaries will be less of
a player than yesterday. Tonight, coverage will both shift north
and decrease.
Tomorrow is similar, through with less strong winds aloft will bring
another day of scattered storms. This could bring severe storms
along the convergent line which will be closer to the CWA at
Wednesday. Any slower moving storms would be likely to bring heavy
rainfall amounts over 2 inches in a short period.
ERVIN
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 235 PM CDT Tue May 26 2020
The stretch of warm, unsettled weather will come to an Thursday
night as the upper trough and associated surface boundary advance
eastward. The NW flow that follows over the weekend will bring a
sharp change to dry weather and below normal temperatures, before
much warmer temperatures and chances for showers and thunderstorms
return next week.
Wednesday night through Thursday: Environment will be favorable for
scattered showers and thunderstorms, becoming more focused as the
surface trough pushes through late Thursday. The main threat will be
heavy rainfall and an increasing risk for flash flooding due to the
cumulative effect of consecutive days of at least localized heavy
rainfall. There will also be at least a low risk for damaging
winds from stronger storms. With the likelihood for more
widespread clouds, Thursday's highs will be limited to the 70s.
A northwest flow and surface high that follows will return highs to
the 70s over the weekend with overall dry weather. Rising heights
and advancing upper ridge will then bring a warming trend going into
next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1234 PM CDT Tue May 26 2020
Another day of breezy south winds, and scattered to isolated
storms with gusty winds will impact our area through evening.
Overnight, storms cannot be ruled out, but coverage should
decrease to one or two per hours in the entire area. Thus, our
forecast of tempo thunder is restricted to BRL through CID/DBQ
where afternoon and early evening storms will more likely impact.
MLI could get one, but coverage may miss them to the west.
IFR conditions with a strong gust of wind are likely in any storm.
This conditions will be very brief due to the fast movement of
small storms.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Sheets
AVIATION...Ervin
Hazardous weather outlook, May 26, 7:15 AM CST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
815 AM CDT Tue May 26 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271315-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
815 AM CDT Tue May 26 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms are expected this afternoon and evening.
A few storms could produce damaging winds, and isolated tornadoes.
All storms will also be capable of producing heavy rainfall,
which could lead to localized flash flooding.
The Rock River is experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Rounds of showers and scattered thunderstorms are expected
Wednesday through Thursday ahead of a slow moving front.
The primary threat will be heavy rain, which could cause
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and evening.
In the hours before
Special weather statement, May 26, 1:44 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
244 PM CDT Tue May 26 2020
ILC073-161-IAC045-163-262015-
Rock Island-Henry-Scott-Clinton-
244 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROCK ISLAND...
NORTHWESTERN HENRY...EASTERN SCOTT AND SOUTH CENTRAL CLINTON COUNTIES
UNTIL 315 PM CDT...
At 244 PM CDT, a strong thunderstorm was located over Silvis, or over
East Moline, moving north at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Davenport, Moline, Bettendorf, East Moline, Silvis, Geneseo,
Eldridge, Colona, Le Claire, Coal Valley, Hampton, Port Byron, Rapids
City, Princeton, Long Grove, Cordova, Riverdale, McCausland,
Cleveland and Warner.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 296 and 306.
Interstate 80 in Illinois between mile markers 1 and 23.
Interstate 74 in Illinois between mile markers 7 and 16.
Interstate 88 between mile markers 1 and 11.
LAT...LON 4138 9007 4141 9043 4179 9072 4173 9024
4168 9023 4167 9021 4159 9017 4159 9019
4158 9017
TIME...MOT...LOC 1944Z 157DEG 37KT 4151 9042
ErvinSpecial weather statement, May 26, 1:53 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
253 PM CDT Tue May 26 2020
IAC103-113-262030-
Johnson-Linn-
253 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JOHNSON AND
SOUTHERN LINN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, a strong thunderstorm was located over Iowa City,
moving north at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Cedar Rapids, Iowa City, West Branch, Marion, Coralville, North
Liberty, Hiawatha, Fairfax, Solon, Tiffin, Ely, University Heights,
Swisher, Hills, Shueyville, Bertram, Oakdale, Lake Macbride State
Park, Newport and Sugar Bottom Camp Ground.
This includes the following highways...
Interstate 80 in Iowa between mile markers 239 and 253.
Interstate 380 between mile markers 1 and 25.
LAT...LON 4210 9152 4170 9136 4163 9137 4157 9156
4196 9183 4201 9183
TIME...MOT...LOC 1952Z 157DEG 37KT 4168 9149
ErvinSpecial weather statement, May 26, 2:03 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
303 PM CDT Tue May 26 2020
ILC067-IAC057-087-111-262030-
Hancock-Henry-Des Moines-Lee-
303 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK...SOUTHERN
HENRY...SOUTHWESTERN DES MOINES AND NORTHEASTERN LEE COUNTIES UNTIL
330 PM CDT...
At 303 PM CDT, a strong thunderstorm was located over Nauvoo, moving
north at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Fort Madison, Mount Pleasant, Nauvoo, New London, West Point,
Danville, Montrose, Salem, Franklin, St. Paul, Pilot Grove, Niota,
Lowell, Denmark, Houghton, Pontoosuc, Geode State Park, Nauvoo State
Park, Sawyer and Stephenson Park.
LAT...LON 4052 9118 4046 9140 4088 9170 4099 9137
TIME...MOT...LOC 2003Z 157DEG 37KT 4057 9134
Ervin
Special weather statement, May 26, 2:17 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
317 PM CDT Tue May 26 2020
ILC131-161-IAC031-115-139-262045-
Rock Island-Mercer-Louisa-Cedar-Muscatine-
317 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND...
NORTHWESTERN MERCER...CENTRAL LOUISA...SOUTHEASTERN CEDAR AND CENTRAL
MUSCATINE COUNTIES UNTIL 345 PM CDT...
At 317 PM CDT, a strong thunderstorm was located over Eliza, or 7
miles southeast of Muscatine, moving north at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Muscatine, West Liberty, Wilton, Fruitland, Eliza, Atalissa, Illinois
City, Fairport, Muscatine County Fairgrounds, Moscow, Fairport
Recreation Area, Saulsbury Bridge Campground, Petersville, Muscatine
Municipal Airport, Sweetland Center and Ardon.
This includes Interstate 80 in Iowa between mile markers 267 and 275.
LAT...LON 4127 9085 4122 9108 4160 9131 4168 9096
TIME...MOT...LOC 2017Z 162DEG 29KT 4132 9100
Ervin
Local storm report, May 26, 2:23 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 2 NNE CEDAR RAPIDS 42.00N 91.66W
05/26/2020 E0.25 INCH LINN IA TRAINED SPOTTER
&&
PSSpecial weather statement, May 26, 3:06 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT Tue May 26 2020
IAC105-262130-
Jones-
406 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN JONES COUNTY UNTIL 430
PM CDT...
At 406 PM CDT, a strong thunderstorm was located near Amber, or near
Anamosa, moving northwest at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Anamosa, Monticello, Langworthy, Central Park, Jones County
Fairgrounds and Monticello Municipal Airport.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.
LAT...LON 4203 9114 4202 9119 4202 9121 4219 9136
4229 9136 4230 9126 4229 9112
TIME...MOT...LOC 2106Z 156DEG 31KT 4209 9122
Gibbs